Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 103, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2009, 4:14 PM CDT for Frio County, Medina County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2009, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 3, 2009, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Frio County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 109 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:20 PM CDT | HAIL 1 | 7 E Hondo, TX | PUBLIC REPORTED HAIL ALONG COUNTY ROAD 4581 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 032114 SVREWX TXC163-325-032200- /O.NEW.KEWX.SV.W.0103.090603T2114Z-090603T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 414 PM CDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL FRIO COUNTY... SOUTHEASTERN MEDINA COUNTY... * UNTIL 500 PM CDT. * AT 414 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIRY...OR 7 MILES NORTHWEST OF DEVINE...AND MOVING SOUTHWEST AT 35 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE BIG FOOT AND YANCEY. LAT...LON 2902 9886 2911 9923 2940 9913 2936 9882 TIME...MOT...LOC 2115Z 041DEG 31KT 2921 9898 $$
2 follow-up statements
000
WWUS54 KEWX 032128
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 PM CDT WED JUN 3 2009
TXC163-325-032200-
/O.CON.KEWX.SV.W.0103.000000T0000Z-090603T2200Z/
MEDINA TX-FRIO TX-
428 PM CDT WED JUN 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTH CENTRAL FRIO AND SOUTH CENTRAL MEDINA COUNTIES...
AT 427 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNLAY...OR 8
MILES EAST OF HONDO...MOVING SOUTHWEST AT 35 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE BIRY AND YANCEY.
LAT...LON 2939 9910 2934 9887 2904 9893 2911 9923
2926 9918
TIME...MOT...LOC 2128Z 041DEG 31KT 2931 9904
$$000
WWUS54 KEWX 032155
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT WED JUN 3 2009
TXC163-325-032204-
/O.EXP.KEWX.SV.W.0103.000000T0000Z-090603T2200Z/
MEDINA TX-FRIO TX-
455 PM CDT WED JUN 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRIO AND SOUTH
CENTRAL MEDINA COUNTIES WILL EXPIRE AT 500 PM CDT...
THE STORMS HAVE WEAKENED AND ARE NOT EXPECTED TO BECOME SEVERE.
LAT...LON 2939 9910 2934 9887 2904 9893 2911 9923
2926 9918
TIME...MOT...LOC 2154Z 041DEG 31KT 2914 9921
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:22 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 3, 3:22 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 PM CDT WED JUN 3 2009 .DISCUSSION... A COLD FRONT IS MOVING INTO THE HILL COUNTRY THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF IT. DAYTIME HEATING AND A WEAK UPPER SHORT-WAVE WILL KEEP THE POPS GOING INTO AT LEAST THIS EVENING MOST AREAS. WILL RANGE FROM CHANCE SOUTH WHERE BEST DYNAMICS AND MOISTURE RESIDE TO ISOLATED NORTH WHERE FRONT WILL PASS EARLIEST. FEATURES MOVE SOUTH AND EAST OF AREA OVERNIGHT ENDING POPS. THE SUBTROPICAL RIDGE BUILDS INTO TEXAS THURSDAY THROUGH SATURDAY. THE RIDGE FLATTENS SUNDAY AS A SHORT-WAVE LIFTS OUT OF THE WEST COAST UPPER TROUGH ALLOWING FOR A WEST-SOUTHWEST FLOW ALOFT THAT WILL PERSIST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. ANOTHER SHORT-WAVE WILL LIFT OUT OF THE TROUGH AROUND MIDDLE OF NEXT WEEK. A SURFACE HIGH SETTLES INTO THE AREA THURSDAY INTO FRIDAY. A SURFACE LOW DEVELOPS IN THE CENTRAL HIGH PLAINS ON SATURDAY AS THE SURFACE HIGH MOVES OFF TO THE EAST WITH SOUTHERLY LOWER LEVEL FLOW RETURNING. PWS DECREASE A LITTLE GOING INTO THIS WEEKEND, THEN INCREASE A LITTLE NEXT WEEK. WARM MID LEVELS WILL CAP THE AIRMASS FOR THE NEXT SEVERAL DAYS AND HAVE KEPT POPS OUT OF THE FORECAST. HOWEVER, CAN NOT RULE OUT THE POSSIBILITY OF ISOLATED STORMS COMING OFF THE DRYLINE OF WEST TEXAS AND THE BURRO MOUNTAINS OF MEXICO AND MOVING INTO FAR WESTERN AREAS FROM FRIDAY AND BEYOND. HAVE GONE SLIGHTLY WARMER THAN MAV/MEX HIGHS DUE TO SOUTHWESTERLY 850 MB FLOW MOST DAYS WHILE MAV/MEX LOWS SEEM REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 92 65 96 70 / 10 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 67 91 61 95 66 / 10 - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 68 93 63 95 67 / 10 - 0 0 0 BURNET MUNI AIRPORT 64 87 64 93 69 / 10 - 0 - - DEL RIO INTL AIRPORT 71 96 72 99 73 / 10 - - - - GEORGETOWN MUNI AIRPORT 67 90 64 93 69 / 10 - 0 - - HONDO MUNI AIRPORT 68 94 65 95 68 / 10 - 0 0 0 SAN MARCOS MUNI AIRPORT 67 92 63 95 67 / 10 - 0 0 0 LA GRANGE - FAYETTE REGIONAL 68 88 64 92 68 / 30 - - 0 0 SAN ANTONIO INTL AIRPORT 70 92 66 96 71 / 10 - 0 0 0 STINSON MUNI AIRPORT 68 93 65 97 70 / 20 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/25
Hazardous weather outlook, Jun 3, 6:04 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 604 AM CDT WED JUN 3 2009 TXZ171>173-183>194-202>209-217>225-228-041115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 604 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 3, 2:01 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 PM CDT WED JUN 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1112 PM HAIL 3 NW BANDERA 29.76N 99.11W
06/02/2009 M0.62 INCH BANDERA TX COCORAHS
HAIL REPORTED NORTHWEST OF BANDERA.
&&
EVENT NUMBER 00645
CJMSpecial weather statement, Jun 3, 2:40 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 240 PM CDT WED JUN 3 2009 TXZ204-205-220-032045- MEDINA-BEXAR-ATASCOSA- INCLUDING THE CITIES OF...HONDO...SAN ANTONIO...PLEASANTON 240 PM CDT WED JUN 3 2009 A CLUSTER OF STRONG THUNDERSTORMS HAS DEVELOPED BETWEEN HONDO AND SAN ANTONIO AND WILL CONTINUE TO MOVE SOUTH AT 20 MPH. FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. DRIVERS ON HIGHWAY 90 BETWEEN SAN ANTONIO AND CASTROVILLE AND ON I-35 BETWEEN SAN ANTONIO AND LYTLE ARE ADVISED TO USE ADDITIONAL CAUTION AS VERY HEAVY DOWNPOURS WILL SUDDENLY REDUCE VISIBILITIES. RUNOFF FROM THESE STORMS MAY ALSO CAUSE PONDING ON ROADWAYS AND INTERSECTIONS.
Special weather statement, Jun 3, 3:31 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 PM CDT WED JUN 3 2009 TXZ204-205-219-220-032145- MEDINA-BEXAR-FRIO-ATASCOSA- INCLUDING THE CITIES OF...HONDO...SAN ANTONIO...PEARSALL... PLEASANTON 331 PM CDT WED JUN 3 2009 A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHWEST ACROSS EASTERN MEDINA AND SOUTHWESTERN BEXAR COUNTIES. FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. DRIVERS ON HIGHWAY 90 BETWEEN SAN ANTONIO AND HONDO AND ON I-35 BETWEEN SAN ANTONIO AND DEVINE ARE ADVISED TO USE ADDITIONAL CAUTION AS VERY HEAVY DOWNPOURS WILL SUDDENLY REDUCE VISIBILITIES. RUNOFF FROM THESE STORMS MAY ALSO CAUSE PONDING ON ROADWAYS AND INTERSECTIONS.
Local storm report, Jun 3, 4:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 7 ENE CASTROVILLE 29.39N 98.77W
06/03/2009 E1.75 INCH BEXAR TX BROADCAST MEDIA
GOLFBALL SIZE HAIL NEAR HIGHWAY 90 AND FM211.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:31 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 119 min |
| Jun 3, 1:38 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 112 min |
| Jun 3, 2:55 AM CDT | Areal Flood Advisory | EWX | Bexar | 110 min |
| Jun 3, 3:04 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 26 min |
| Jun 3, 3:51 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 24 min |
| Jun 3, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 16 min |
| Jun 3, 5:24 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 51 min |
| Jun 3, 5:36 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 39 min |
| Jun 3, 6:10 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.